MAUDE Adverse Event Report: CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SMART 120 150, SFA - 6X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C06150ML
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Reocclusion (1985); Vascular System (Circulation), Impaired (2572)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (15851087) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the smart pms for sfa study, four years post implantation of a three smart (smart 120 150, sfa - 6 x 150 mm / smart control, iliac 8 x 60 ml) self¿expanding stents (ses) on the superficial femoral artery, the patient was hospitalized due to in-stent restenosis and plain old balloon angioplasty (poba) was performed for target lesion revascularization.The total length of the stented segment is 360 mm (150+150+60).There were three (3) stents placed.The restenosis was located inside and on the edge of the stent.A non-cordis stent graft was implanted.The target lesion was in-stents and the edge of the stents.The patient recovered.None of these events were relevant to the index procedure or the cordis product.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.As reported by the smart pms for sfa study, four years post implantation of a three smart self¿expanding stents (ses), smart 120 150, two sfa - 6x150mm and one smart control iliac 8x60ml, on the superficial femoral artery (sfa), the patient was hospitalized due to in-stent restenosis and plain old balloon angioplasty (poba) was performed for target lesion revascularization (tlr).The total length of the stented segment is 360mm (150+150+60).There were three (3) stents placed.The restenosis was located inside and on the edge of the stent.The target lesion was in-stents and the edge of the stents.The patient recovered.None of these events were relevant to the index procedure or the cordis product.The device was not returned for analysis.A review of the manufacturing documentation for lot number 15851087 revealed no non-conformances or process excursion during the manufacturing and inspection processes that can be associated with the reported event.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Peripheral revascularization is necessary to reopen an in-stent restenosis caused by neointimal hyperplasia and the ongoing disease process.Neointimal hyperplasia refers to proliferation and migration of vascular smooth muscle cells primarily in the tunica intima, resulting in the thickening of arterial walls and decreased arterial lumen space.Neointimal hyperplasia is the major cause of restenosis after percutaneous interventions such as stenting or angioplasty.Stenosis in stents are usually treated with intrastent pta or placement of a second stent.Factors that may have influenced this event include patient, procedural, pharmacological and lesion.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.This is one of three products involved with the reported event and the associated manufacturer report numbers are 9616099-2017-01666, and 9616099-2017-01667.

Brand Name
SMART 120 150, SFA - 6X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7088577
Report Number9616099-2017-01668
Device Sequence Number13902799
Product Code FGE
UDI-Device Identifier20705032063408
UDI-Public20705032063408
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC06150ML
Device Lot Number15851087
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age69 YR
Patient Weight61